Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Ultrasound shows prominent thickened endometrium. Bleeding during pap smear. Advised biopsy. Reason?

Hi? Today I went in to get my test results from a ultrasound I had 2 weeks ago.It came back that I have prominent thickened endometrium .The nurse practioner gave me a pap and I started bleeding quite a bit that she said that was not normal and had to go in and put pressure to stop it.She didnt know why I was bleeding that much and said she has never had that happen before.Why would I bleed like that and what why did she say I have to have a biopsy done?It seems she didnt know very much when I asked her.Thank you .
Asked On : Mon, 19 Nov 2012
Answers:  1 Views:  80
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
General & Family Physician 's  Response
Dear Concerned.,
Thanks for writing to us.
The prominent and thickened endometrium could be due to Chronic recurrent Pelvic Inflammatory Disease in the past .This would have lead to Adenomyosis of the Uterus which may turn into Adenocarcinoma eventually.
Prevention is better than cure.
In your case in addition to the Papsmear the diagnostic gold standard would be "Biopsy" of endometrial currettage.The HPE report (Histopathology) would indicate whether there is Endometrial malignancy which is the commonest cause for the same.
Please consult a gynaecologist and go ahead with D and C procedure to establish a diagnosis.
Wish you a speedy recovery.,
Best Regards,
Dr Lt Cdr ASN Bhushan.
Answered: Tue, 20 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor